I have 3 kids and a husband in the military so he is hardly home. My youngest is only a month old. My oldest is 8. I've experienced 2 days of detox but I broke. I am hoping maybe if I focus my energy on just my kids and getting on here and having some sort of support, that I can make it through this. When I detox I have horrible restless legs, sweats, anxiety and panic attacks, nausea, etc. Hopefully I could also get some advice on some OTC meds that could ease any of this? Thank you so much for reading. I will be using this as my venting and outlet area. I hope that's ok... kind of a journal of sorts. Thanks again! ~S
I was given Percocet for 9 months. I am about to start detoxing by myself... any advice?
Added 16 Jan 2010:
I forgot to ask and add...I have a few Percocet left, and was wondering if it's smart to leave those in case things get bad so I have a half of one to take? I'm not sure if that's smart so I really hope someone that has gone through this with my same symptoms can advise me. Thank you again.
first off, if you take them on a regular basis you should slowly start to lower your dose giving yourself several weeks or even months depending on how many you take. If you are taking them constantly then quitting cold turkey can be very dangerous. it can cause seizures and in some cases heart attacks. I have also had the same withdrawl symptoms and I know how horrible they can be. sometimes muscle relaxers can help with the restless legs and cramping along with xanax (that's what i've used in the past) to help with the anxiety. my doctor advised me that if I was taking one 10/325 percocet every 4 hours to change that to one every 5 hours for about 5-7 days and then go to one every 6 hours for another 5-7 days. after that trying to take 1/2 of a pill every 4 hours, then a few days later take it to 1/2 a pill every 5 hours and continue to space them out. she then told me once I got down to about 1/2 a pill every 6 to 8 hours it would be safe to stop taking them all together. she told me i would have about 3-7 days of withdrawl symptoms but nothing as severe as they would have been if I had not lowered to dose slowly. the xanax was meant to help with the anxiety when I completely stopped taking them. it helps you with the mood swings and insomnia. it is also very helpful not to work when you finally stop taking them so you can go through those 3-7 with the ability to sleep when you need to, deal with the extreme emotional ups and downs that sometimes come with it and overall comfort of not having the additional stress of work while you detox. exercise can also help if you feel anxious or emotional. my doctor also told me the extreme emotions are normal and if you feel like crying then just cry, if you need to yell then let it out but let those around you know what is going on so they don't take any mood swing personal. I hope this helps you, good luck and remember that you are not alone!
- Percocet Information for Consumers
- Percocet Information for Healthcare Professionals (includes dosage details)
- Side Effects of Percocet (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Sep 2010 • 3 answers
Posted 31 Jan 2011 • 1 answer
Posted 17 Feb 2013 • 1 answer
Posted 7 Jun 2014 • 3 answers
Posted 14 Jun 2015 • 2 answers